Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 28, NWS Jacksonville, FL

March 27, 2000Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 27, 2000, 5:57 PM EST for Camden County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 27, 2000, 5:57 PM EST (22:57 UTC)
Expired
Mar 27, 2000, 6:35 PM EST
In force
38 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 6:10 PM ESTHail 1Kingsland, GAMinor vehicle damage.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 272258
SVRJAX
GAC039-272335-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
557 PM EST MON MAR 27 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CAMDEN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 635 PM EST

* AT 557 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 8 MILES
  NORTHWEST OF KINGS FERRY...OR ABOUT 3 MILES EAST OF FOLKSTON...
  MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINGS FERRY BY 605 PM EST...
  KINGSLAND BY 620 PM EST...
  HARRIETTS BLUFF BY 625 PM EST...
  KINGS BAY BASE AND ST. MARYS BY 635 PM EST...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.



$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:21 PM EST, 3 hours 36 minutes earlier.

Area forecast discussion, Mar 27, 2:21 PM EST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EST MON MAR 27 2000

FRONT LOCATED OVER NORTH GEORGIA TO LOUISIANA WITH SURFACE TROUGH
AHEAD OF FRONT FROM GEORGIA TO PANHANDLE. ASSOCIATED SHOWERS AND
THUNDERSTORMS WERE LOCATED ALONG THE TROUGH...AND ALSO AHEAD OF IT
ACROSS THE AREA DUE TO AFTERNOON HEATING...ALTHOUGH LIMITED DUE TO
CLOUD COVER. SHOWERS AND THUNDERSTORMS WERE LOCATED ACROSS MOST OF
CWA ATTM.

MODELS IN FAIR AGREEMENT THIS RUN. COLD FRONT WILL MOVE THROUGH THE
AREA TONIGHT...CLEARING BEHIND IT. HIGH PRESSURE PREVAILS ON TUESDAY
WITH SUNNY SKIES. INCREASING CLOUDINESS OVER GEORGIA CWA WEDNESDAY
DUE TO WARM FRONT MOVING INTO THE AREA. SOUTHWEST FLOW ON WEDNESDAY
ACROSS SOUTHERN CWA AND WILL INTRODUCE MOSTLY SUNNY DUE TO AFTERNOON
CU.

UPPER LOW PRESSURE SYSTEM DIGS SLIGHTLY AS IT MOVES EAST AND
EVENTUALLY OFF THE NORTHEAST UNITED STATES COAST. ZONAL FLOW
PREVAILS OVER THE AREA AFTER PASSAGE OF THE TROUGH...WITH WEAK
DISTURBANCES MOVING ACROSS.

FAN AND MOS NUMBERS ARE CLOSE...BUT MOS WARMER TUESDAY AFTERNOON
THAN FAN. WITH NOT MUCH COLD AIR ADVECTION WITH FRONT AND CONTINUING
WEST WINDS...LIKE MOS NUMBERS BETTER ATTM FOR TUESDAY AFTERNOON.
OTHERWISE...WILL BLEND TEMPS WHERE NEEDED.

FOR TONIGHT...CHANCE OF SHOWERS AND THUNDERSTORMS WITH "SOME
POSSIBLY STRONG" WORDING TO CONTINUE. WITH DIFLUENCE ALOFT AND
BOUNDARY APPROACHING...CANNOT RULE OUT AN ISOLATED STRONG
STORM...EVEN THOUGH ACTIVITY IS WEAKENING UNDER CLOUD COVER TO THE
WEST OF US. CURRENT ACTIVITY OVER CWA PRODUCING THUNDERSTORMS.

MARINE...DO NOT SEE WINDS SUBSIDING BELOW SCA OR SCEC CONDITIONS
THROUGH WED MORNING.

PRELIM

AMG 48/79/51/78 3000
SSI 54/78/54/76 4000
JAX 55/80/54/79 4-00
GNV 56/81/55/81 3-00 11

.JAX...
GA...FIRE WEATHER WATCH TUE AFTERNOON.
     SCA TONIGHT.
FL...FIRE WEATHER WATCH TUE AFTERNOON.
     SCA TONI0GHT.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 4:10 PM ESTSevere Thunderstorm WarningJAXClinch, Ware50 min
Mar 27, 4:38 PM ESTTornado WarningJAXClinch37 min
Mar 27, 4:47 PM ESTSevere Thunderstorm WarningJAXCharlton43 min
Mar 27, 6:22 PM ESTSevere Thunderstorm WarningJAXCharlton, Ware38 min
Mar 27, 6:59 PM ESTSevere Thunderstorm WarningJAXCamden, Charlton46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.